MAUDE Adverse Event Report: ABBOTT LABORATORIES SARS-COV-2 IGG

ABBOTT LABORATORIES SARS-COV-2 IGG
Model Number 06R8620
Medical Device Problem Codes False Negative Result (1225); False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).No further information was provided.This incident is associated with a user report of the incident mw5094544.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
A nurse practitioner ((b)(6) female) obtained false negative architect sars-cov-2 igg results.The nurse practitioner indicated she had the classic symptoms and tested positive with np pcr swab.On (b)(6) 2020 sample id (b)(6) generated a negative result on architect.On (b)(6) 2020 a new sample (b)(6) generated negative results on both architect and diasorin.However, on (b)(6) 2020 a donation of convalescent plasma was positive for igg (method unknown).No impact to patient management was reported.
 
Additional Manufacturer Narrative
(b)(4).The evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The complaint investigation included a search for similar complaints, the review of complaint text, trending data, labeling, and device history records.Return testing was not completed as returns were not available.Labeling was reviewed and sufficiently addresses the customer's issue.Device history record review on list number 06r86 did not show any potential non-conformances, or deviations related to the customer observation.Performance testing using a retained sample of a representative lot (15016m800) indicates that the lot is performing acceptably.A representative lot (15016m800) was used for testing as the lot number was unknown.In this case, the patient tested negative on the architect sars cov-2 igg on (b)(6).The patient also tested negative on another method diasorin.However, on (b)(6) 2020 a donation of convalescent plasma was positive for igg (method unknown).Two different test methods obtained the same test results on the same date.A possible sero conversion may explain the positive test result on a later date.Per the product labeling the assay sensitivity within the 95% confidence level is 95.89%- 100.00%.Patients have different immune responses and the insert states that immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.A study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at >/= 14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at >/= 14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33.Additionally, review of the manuscript bryan et al.2020.Performance characteristics of the abbott architect sars-cov-2 igg assay and seroprevalence in boise, idaho, j.Clin.Microbiol, doi: 10.1128/jcm.00941-20, showed sensitivity data consistent with product labeling.125 patients who tested rt-pcr positive for sars-cov-2 for which 689 excess serum specimens were available was tested and it was found that sensitivity reached 100% at day 17 after symptom onset and day 13 after pcr positivity.Based on the investigation architect sars-cov-2 igg assay is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igg reagent was identified.

Brand Name
SARS-COV-2 IGG
Common Device Name
COV-2 IGG
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key10179839
Report Number1415939-2020-00055
Device Sequence Number3599950
Product Code QKO
UDI-Device Identifier00380740191832
UDI-Public00380740191832
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number06R8620
Device Catalogue Number06R86-20
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer06/22/2020
08/12/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date06/22/2020
09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR